Alert archive / Florida / Rip Current Statements in 2020
Rip Current Statement 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this rip current statement at May 13, 2020, 2:16 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 13, 2020, 2:16 AM EDT (06:16 UTC)
- Expired
- May 18, 2020, 3:01 AM EDT
- In force
- 5 days
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WHUS42 KJAX 130616 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 216 AM EDT Wed May 13 2020 FLZ124-125-133-138-150000- /O.NEW.KJAX.RP.S.0017.200513T0616Z-200515T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 216 AM EDT Wed May 13 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
9 follow-up statements
317 WHUS42 KJAX 131652 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 1252 PM EDT Wed May 13 2020 FLZ124-125-133-138-141000- /O.CON.KJAX.RP.S.0017.000000T0000Z-200515T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 1252 PM EDT Wed May 13 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
746 WHUS42 KJAX 140613 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 213 AM EDT Thu May 14 2020 GAZ154-166-150800- /O.EXB.KJAX.RP.S.0017.000000T0000Z-200515T0800Z/ Coastal Glynn-Coastal Camden- 213 AM EDT Thu May 14 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Southeast Georgia Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ124-125-133-138-150800- /O.EXT.KJAX.RP.S.0017.000000T0000Z-200515T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 213 AM EDT Thu May 14 2020 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
263 WHUS42 KJAX 150653 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 253 AM EDT Fri May 15 2020 FLZ124-125-133-138-GAZ154-166-152000- /O.EXT.KJAX.RP.S.0017.000000T0000Z-200517T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 253 AM EDT Fri May 15 2020 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SATURDAY NIGHT... * WHAT...Dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...Through late Saturday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Surf up to 3 to 6 feet is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
195 WHUS42 KJAX 151817 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 217 PM EDT Fri May 15 2020 FLZ124-125-133-138-GAZ154-166-160915- /O.CON.KJAX.RP.S.0017.000000T0000Z-200517T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 217 PM EDT Fri May 15 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... * WHAT...Dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...Through late Saturday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
428 WHUS42 KJAX 160721 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 321 AM EDT Sat May 16 2020 FLZ124-125-133-138-162030- /O.EXT.KJAX.RP.S.0017.000000T0000Z-200518T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 321 AM EDT Sat May 16 2020 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... * WHAT...Dangerous rip currents are expected. * WHERE...Northeast Florida Beaches. * WHEN...Through late Sunday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Surf heights up to 3 to 6 feet are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ GAZ154-166-162030- /O.CON.KJAX.RP.S.0017.000000T0000Z-200517T0800Z/ Coastal Glynn-Coastal Camden- 321 AM EDT Sat May 16 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents are expected. * WHERE...Southeast Georgia Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
072 WHUS42 KJAX 161726 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 126 PM EDT Sat May 16 2020 GAZ154-166-170800- /O.CON.KJAX.RP.S.0017.000000T0000Z-200517T0800Z/ Coastal Glynn-Coastal Camden- 126 PM EDT Sat May 16 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents are expected. * WHERE...Southeast Georgia Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ124-125-133-138-170800- /O.CON.KJAX.RP.S.0017.000000T0000Z-200518T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 126 PM EDT Sat May 16 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * WHAT...Dangerous rip currents are expected. * WHERE...Northeast Florida Beaches. * WHEN...Through late Sunday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Surf heights up to 3 to 6 feet are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
925 WHUS42 KJAX 170721 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 321 AM EDT Sun May 17 2020 GAZ154-166-172030- /O.EXT.KJAX.RP.S.0017.000000T0000Z-200518T0800Z/ Coastal Glynn-Coastal Camden- 321 AM EDT Sun May 17 2020 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents are expected. * WHERE...Southeast Georgia Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Even waist deep water can sweep a swimmer into a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ124-125-133-138-172030- /O.CON.KJAX.RP.S.0017.000000T0000Z-200518T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 321 AM EDT Sun May 17 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents are expected. * WHERE...Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Even waist deep water can sweep a swimmer into a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
370 WHUS42 KJAX 171744 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 144 PM EDT Sun May 17 2020 FLZ124-125-133-138-GAZ154-166-180800- /O.CON.KJAX.RP.S.0017.000000T0000Z-200518T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 144 PM EDT Sun May 17 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
601 WHUS42 KJAX 180701 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 301 AM EDT Mon May 18 2020 FLZ124-125-133-138-GAZ154-166-180815- /O.CAN.KJAX.RP.S.0017.000000T0000Z-200518T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 301 AM EDT Mon May 18 2020 ...HIGH RIP CURRENT RISK IS CANCELLED... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at May 13, 1:31 AM EDT, 45 minutes earlier.
Area forecast discussion, May 13, 1:31 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
131 AM EDT Wed May 13 2020
.AVIATION...
[Through 06Z Thursday]
Prevailing VFR conditions expected through the forecast period
although there is low potential for restrictions this morning near
VQQ and possibly JAX due to shallow ground fog. Based on persistence,
continued with TEMPO MVFR for VQQ through 11z. After sunrise,
gusty east winds increase through late morning with gusts up to
20-25 kts possible with higher gusts at coastal terminals.
Expect more cumulus development this afternoon with a low
potential for restrictions to MVFR as clouds press inland through
the afternoon. Winds relax this evening after sunset, but will
remain elevated 10-13 kts at coastal terminals through the night.
&&
.PREV DISCUSSION [752 PM EDT]...
.Short Term.../through Thursday/...
High pressure will build from the north to the northeast of the
region this afternoon, and remain to the northeast through Thursday.
This pattern will provide for a prolonged period of onshore flow.
While cloud cover will be expected due to the moist flow,
precipitation is not expected. A little moderation in temperatures
is expected this period. With the onshore flow moving over the
coastal waters, readings at night will be warmest near the coast,
while readings during the day will be coolest at the coast.
.Long Term.../Thursday night through Tuesday/...
High pressure will stretch across the region from high pressure to
the east northeast Thursday night into Friday. Models diverge on
development and track of a northeastward moving low pressure system
which is expected to pass east of the region over the weekend into
early next week. GFS is much faster with the low, and well to the
east. ECMWF is slower and closer to the area. At this point, showers
expected in the onshore flow pattern across NE FL Friday into
Saturday. Depending on how fast the low moves away and how close it
passes will help determine weather into early next week. If the low
moves away faster as with GFS, could have cold front move into
region with convection early in the week. The slower solution
keeps high pressure ridge extending south across forecast area,
with heat providing diurnal instability for convection.
Expecting a warming trend through this period.
.Marine...
High pressure will be north of the region Today, then to the
northeast Tonight through Saturday, with a prolonged period of
onshore flow expected. As low pressure develops to the south, and
tracks to the east of the region later in the period, elevated
seas will be possible.
Rip Currents: SE GA: Moderate Wednesday
NE FL: High Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 60 83 61 84 / 10 0 0 0 10
SSI 77 67 76 68 77 / 10 0 0 0 10
JAX 81 63 81 66 82 / 10 10 0 0 20
SGJ 79 67 78 67 80 / 10 10 0 10 20
GNV 85 61 83 63 85 / 10 10 0 0 20
OCF 86 62 85 64 85 / 10 10 0 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&Nearby
Rip Current Statements in Florida, 2020Rip Current Statements in Georgia, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.